Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

May 2, 20214 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at May 2, 2021, 8:02 PM CDT for 4 counties in Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2021, 8:02 PM CDT (01:02 UTC)
Expired
May 2, 2021, 9:00 PM CDT
In force
58 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Manitowoc County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS83 KGRB 030102
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
802 PM CDT Sun May 2 2021
 
WIZ038-045-048>050-030200-
Calumet WI-Outagamie WI-Winnebago WI-Waushara WI-Manitowoc WI-
802 PM CDT Sun May 2 2021

...A LINE OF STORMS CONTINUES ACROSS CENTRAL TO EAST CENTRAL 
WISCONSIN...

At 759 PM CDT, Doppler radar was tracking a line of strong 
thunderstorms stretched west to east from Wautoma to Manitowoc and 
southwards moving east at 20 mph.

Pea size hail, heavy rainfall, and winds in excess of 30 mph will be 
possible within these storms. Isolated areas may see brief flooding 
as storms train over the same area.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wautoma, Menasha, Chilton, Brillion,
Redgranite, Cleveland and Valders.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4424 8960
      4424 8874 4427 8844 4424 8844 4424 8789
      4433 8789 4433 8754 4420 8751 4410 8765
      4389 8773 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 0059Z 274DEG 14KT 4415 8875 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 2, 7:00 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 2, 7:00 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
700 PM CDT Sun May 2 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 319 PM CDT Sun May 2 2021

The short term will be fairly busy active weather wise, as
rainfall gets going this afternoon and then faces fairly
continuous rain, with ongoing moisture transport to northeast
Wisconsin.

So far this morning, some initial showers have moved into portions
of north-central Wisconsin along the weak upper disturbance.
Overrunning cloud cover has kept temperatures across the far north
relatively cool in the 60s, but ample sunshine in the area
approximately around Highway 29 and southwards allowed
temperatures to hit the lower 80s and start forming a cumulus
field.

As we go forwards through the afternoon and evening, we will
likely see some shower and isolated thunderstorm development
across the central to east-central Wisconsin, although the first
place of development may be along the lake boundary near Lake
Michigan where low level convergence is the strongest.
Instability remains at a premium for the forecast, and CAMs have
backed off considerably on a few of the parameters given the
struggle to get things going this morning. Highest suggested
MLCAPE is now around 1200 or less for the peak heating hours,
which will have to be realized in the next few hours. Shear
remains fairly weak around 30 knots as well, so organizing a
stronger updraft will be somewhat difficult, although mid-level
lapse rates are getting to around the 6 to 7 degrees per
kilometer, which will help some. All said, thunderstorm potential
certainly remains there, but without the stronger upper support,
most of these storms will likely be more of your garden variety
storms than severe storms, although a strong storm or two in the
early evening can't be ruled out.

Overnight, showers across the north will become more intermittent,
as the main focal point for convection becomes the warm front,
approximately between Wisconsin Rapids and Manitowoc. The
training storms may produce locally high rain totals, especially
if the front doesn't move and storms continue moving across the
same areas as earlier Sunday evening. Temperatures will likely
remain mild, in the upper 40s to middle 50s.

Monday, the frontal boundary will still be lingering in the area,
although it may only be across a portion of east-central Wisconsin
at this point. Another wave will likely move across the frontal
zone, which will keep showers going through much of Monday. The
ongoing showers will keep temperatures relatively mild, and while
a few thunderstorms could redevelop in the afternoon, little will
be in place to support severe development.

.LONG TERM...Monday Night Through Sunday
Issued at 319 PM CDT Sun May 2 2021

Showers should end in eastern Wisconsin by sunrise
Tuesday as an upper shortwave exits the region. Then cyclonic
upper flow is expected for the middle and end of the week, with a
nearly stationary upper low over James Bay. This should produce
cooler than normal temperatures with just a small chance of showers
when an upper jet comes by. That could happen Thursday and maybe
Friday. Temperatures should be be around ten degrees below normal.

When there are clear skies and light winds there will probably be
some frost. The best frost potential looks to be across Lincoln,
Langlade and the northern parts of Oconto and Marinette counties
north to the Upper Peninsula where we will start Frost Advisories
and Freeze warnings this Friday. Frost is possible further south,
where Frost and Freeze headlines began yesterday. People that got
an early start to the growing season should listen to the latest
forecasts for possible Frost and Freeze headlines.

The forecast for Mother's Day looks cloudy and cool at this point
with highs in the 50s and a chance of showers.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 656 PM CDT Sun May 2 2021

Periods of showers will continue through Monday afternoon with
scattered thunderstorms tonight across portions of central and
east-central Wisconsin. Models continue to indicate IFR/MVFR CIGS
developing tonight, but have pushed back the timing of the
development of the low clouds by a few hours. Once the low clouds
arrive, they should stick around for most of the day Monday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......RDM
AVIATION.......Eckberg
Hazardous weather outlook, May 2, 3:19 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
319 PM CDT Sun May 2 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
319 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms across most of the forecast area
starting late this afternoon and continuing overnight. The best chance
for strong thunderstorms will be south of highway 10. Small hail and
wind gusts to 45 mph are possible with the strongest storms. Locally
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance for thunderstorms across central and east-central
Wisconsin Monday. While severe weather is not anticipated, some of
the storms could produce heavy rainfall.

There will be several cold nights later this week that could lead
to frost or freezing temperatures. Listen to the latest forecasts
if you got an early start to the growing season.

.SPOTTER INFORMATION STATEMENT...

Spotters activation should not be needed, but any reports of hail
or strong winds from thunderstorms would be appreciated.

LMZ521-522-541>543-032030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
319 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected in the Lake Michigan
nearshore waters mainly north of Sturgeon Bay tonight through Monday.
Thunderstorms could produce a lightning hazard to boaters tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance of thunderstorms Monday, which would pose a
lightning hazard to mariners.

Uhlmann/RDM

In the hours before

Special weather statement, May 2, 5:39 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
539 PM CDT Sun May 2 2021

WIZ037-045-022330-
Waupaca WI-Waushara WI-
539 PM CDT Sun May 2 2021

...STRONG THUNDERSTORM CROSSING WAUSHARA COUNTY...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 11 miles northwest of Wautoma, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Pine River,
Mount Morris, Saxeville, Wild Rose, Hancock and Lind Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4407 8956 4424 8958 4424 8923 4428 8922
      4431 8891 4406 8890
TIME...MOT...LOC 2239Z 264DEG 20KT 4417 8946

Uhlmann
Special weather statement, May 2, 5:53 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
553 PM CDT Sun May 2 2021

WIZ038-039-048>050-022345-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
553 PM CDT Sun May 2 2021

...STRONG THUNDERSTORMS CROSSING EAST CENTRAL WISCONSIN...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
Darboy, or near Appleton, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Green Bay, Appleton, Menasha, Kaukauna, Little Chute, Kimberly,
Brillion, Darboy, High Cliff State Park and Bellevue Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4409 8856 4447 8841 4449 8792 4403 8792
TIME...MOT...LOC 2253Z 267DEG 22KT 4424 8832

Uhlmann
Special weather statement, May 2, 6:03 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
603 PM CDT Sun May 2 2021

WIZ049-050-022345-
Calumet WI-Manitowoc WI-
603 PM CDT Sun May 2 2021

...LINE OF STRONG STORMS ACROSS SOUTHERN CALUMET AND MANITOWOC
COUNTIES...

At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
St Anna, or 11 miles north of Plymouth, moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Manitowoc, Cleveland, St. Nazianz, St Anna, Camp Rokilio Scout Camp,
Kiel, New Holstein, Newton, Spring Valley and Clover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4389 8815 4398 8815 4411 8755 4406 8760
      4390 8769
TIME...MOT...LOC 2303Z 261DEG 15KT 4390 8805

Uhlmann
Special weather statement, May 2, 6:44 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
644 PM CDT Sun May 2 2021

WIZ048>050-030030-
Calumet WI-Winnebago WI-Manitowoc WI-
644 PM CDT Sun May 2 2021

...LINE OF STRONG THUNDERSTORMS ALONG CENTRAL TO EAST CENTRAL
WISCONSIN...

At 644 PM CDT, Doppler radar was tracking a line of strong
thunderstorms orinted west to east, along a line extending from near
Cleveland to 6 miles northeast of Rush Lake. Movement was east at 20
mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Oshkosh, Manitowoc, Chilton, Cleveland, Valders, St. Nazianz, St
Anna, Camp Rokilio Scout Camp, Central Lake Winnebago and Rush Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4408 8889 4411 8888 4409 8757
      4390 8769 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 2344Z 274DEG 14KT 4396 8771 4398 8875

Uhlmann
Local storm report, May 2, 6:47 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 WSW SPRING VALLEY     43.93N 87.84W
05/02/2021  M0.50 INCH       MANITOWOC          WI   PUBLIC

&&
Special weather statement, May 2, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
802 PM CDT Sun May 2 2021

WIZ038-045-048>050-030200-
Calumet WI-Outagamie WI-Winnebago WI-Waushara WI-Manitowoc WI-
802 PM CDT Sun May 2 2021

...A LINE OF STORMS CONTINUES ACROSS CENTRAL TO EAST CENTRAL
WISCONSIN...

At 759 PM CDT, Doppler radar was tracking a line of strong
thunderstorms stretched west to east from Wautoma to Manitowoc and
southwards moving east at 20 mph.

Pea size hail, heavy rainfall, and winds in excess of 30 mph will be
possible within these storms. Isolated areas may see brief flooding
as storms train over the same area.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wautoma, Menasha, Chilton, Brillion,
Redgranite, Cleveland and Valders.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4424 8960
      4424 8874 4427 8844 4424 8844 4424 8789
      4433 8789 4433 8754 4420 8751 4410 8765
      4389 8773 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 0059Z 274DEG 14KT 4415 8875

Uhlmann

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.